Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Side effects of IUD - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   I currently have a paragard iud in place(i think) but things lately have not been normal, i have been very nauses even vomitted a few time. i started my period it lasted for 4 days(usually bleed 7-10 days) & the 5 day i began bleeding again but instead of the usual red color it's almost orange. should i be concerned that i might possibly be pregnant?
Doctor :   Hello.
Doctor :   Let me read your query.
User :   hello
User :   ok
User :   not sure if it matters or not but my period was almost 2 days late
Doctor :   When was the iud placed?
User :   also 2 day not almost...sorry
User :   i can't remember if it was january or february, i think maybe the end of january though
Doctor :   Ok.
Doctor :   One of the side effects of IUD is longer and heavier menstruation for several months after insertion.
Doctor :   Since when are you having nausea?
User :   the nausea has been for about 2 weeks
Doctor :   Ok.
Doctor :   Is the nausea present all the time?
User :   not all the time it comes & goes throughout the day & it doesn't matter if i have eaten or not
Doctor :   Ok.
Doctor :   Do you have any other associated symptoms like pain abdomen, discharge, etc?
User :   i've had a little bit of abdomial pain but it's not HORRIBLE
Doctor :   Ok.
User :   and i did have a little bit of discharge today but not a ton
Doctor :   Ok.
Doctor :   You said on the 5th there was bleeding, how much was it?
Doctor :   I meant 5th day
User :   i meant the 5th day of my period & it was very light & that is when i noticed that my blood was orange
Doctor :   Ok.
Doctor :   All these are probably the side effects of the IUD.
User :   nausea & vomitting are side effects of a non hormonal iud?
Doctor :   If the these symptoms increase you can get examination done.
User :   ok
Doctor :   Do you have any disturbance in stool?
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor